What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 28, 2:06 PM EST, 3 hours 30 minutes earlier.
Area forecast discussion, May 28, 2:06 PM EST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Miami FL
306 PM EDT Tue May 28 2024
...New LONG TERM...
.SHORT TERM...
(Rest of today through Wednesday)
Issued at 130 PM EDT Tue May 28 2024
Shower and thunderstorm chances will increase today as troughing
moves into the eastern US displacing the mid-lvl ridge which had
been in place over our area the last couple days. At the same time
a weak cold front will shift into the vicinity of Northern
Florida and then largely stall north of the area for much of the
upcoming week. A warm and moist airmass will be in place over SFL
with highs once again increasing well into the 90s area-wide and
peak heat indices into the triple digits. Heat indices may
increase over 105 degrees over portions of the area, with some
potential for some sites over the east coast meeting heat advisory
criteria, however, ongoing convective initiation and cloud cover
will limit the duration component of our heat criteria. The low-
lvl mean flow will still have a mean westerly component, making
the east coast sea breeze once again the main forcing mechanism
for convection and also focusing the highest rain chances over the
eastern Interior and east coast metro. Deep-layer flow will
remain weak (albeit increasing slightly as a shortwave approaches)
so don't expect convection to be particularly organized, although
strong winds from individual cell microbursts will remain a
threat given steep low-lvl lapse rates and DCAPE in excess of 1000
J/kg. Cooling temperatures aloft (particularly over Palm Beach
county) will result in some hail potential as well, although not
particularly confident in the large hail potential.
The overall synoptic setup will be pretty similar on Wednesday
with the stalled front remaining north of the area, local winds
being largely driven by sea-breeze circulations, and hot
temperatures persisting. Convection will once again be sea-breeze
driven although spatial coverage may be a little more equitable as
westerly synoptic flow weakens allowing for greater inland
progression of the sea breeze. Convective coverage and intensity
may be marginally lower than today given the lack of shortwave
forcing and somewhat warmer mid-lvl temperatures, however on the
whole scattered coverage (i.e. 35-50 PoPs) seem reasonable.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 305 PM EDT Tue May 28 2024
Longwave troughing will persist over the eastern CONUS through most
of the long term period and then several shortwave segments will
pass through the Florida Peninsula heading into next week. Easterly
flow looks to begin establishing itself over South Florida for
Thursday and Friday, though it will be on the weaker side.
Nevertheless, scattered convection will initiate in the afternoon
both Thursday and Friday with the focus of that expected for the
interior and west coast areas under the low level easterly flow. The
stationary boundary will remain north of the area through Friday,
keeping generally hot conditions across the area. East coast areas
will likely be a few degrees cooler given easterly flow and sea
breeze effects.
Over the weekend and into next week, high pressure will strengthen
off the coast of the Carolinas with easterly flow becoming
increasingly breezy. In addition, this will cause the stalled
frontal boundary to shift southwards as a weak backdoor cold front
on Saturday which should bring some relief from the increased heat.
Thunderstorm chances will be reduced behind the boundary as more
stable air filters in, although moisture will be high enough for
some quick-moving coastal convergence induced showers and pop-up
storms along the sea/gulf breezes. With stronger easterly flow, the
focus for most convection over the weekend will be for interior and
west coast areas.&&
.AVIATION...
(18Z TAFS)
Issued at 130 PM EDT Tue May 28 2024
Some sub VFR periods will be possible with VCSH/TS over the
Atlantic sites through this evening and may result in TEMPOs.
Otherwise, VFR conditions will generally prevail through the
period. SE winds around 10kt along the Atlantic sites, with the
westerly Gulf breeze at APF. Winds go light and variable
overnight.
&&
.MARINE...
Issued at 130 PM EDT Tue May 28 2024
Overall light to moderate S-SE flow will continue through at least the
middle of the week over the Atlantic waters, while the Gulf
waters will see more westerly winds, particularly over the near-
shore waters in the afternoon given the onshore progression of the
Gulf breeze. Seas will remain 3 feet or less through the period.
Generally scattered showers and thunderstorms can be expected
through the mid-week period resulting in brief periods of locally
hazardous winds and seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 93 77 91 / 50 50 20 30
West Kendall 75 95 74 93 / 40 40 20 30
Opa-Locka 77 95 76 93 / 50 40 20 30
Homestead 77 93 75 91 / 40 40 30 30
Fort Lauderdale 78 91 78 90 / 60 40 30 20
N Ft Lauderdale 77 93 77 90 / 60 40 20 20
Pembroke Pines 78 96 77 95 / 50 40 20 20
West Palm Beach 75 93 75 91 / 60 30 20 10
Boca Raton 77 93 76 91 / 60 40 20 20
Naples 77 93 76 95 / 10 30 20 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...99
LONG TERM....Redman
AVIATION...Culver
Hazardous weather outlook, May 28, 3:05 PM EST, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
405 PM EDT Tue May 28 2024
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
292015-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
405 PM EDT Tue May 28 2024
...Peak Heat Indices over 105 degrees today...
...Scattered Thunderstorms Primarily SE Florida...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Tonight.
Thunderstorms: Scattered showers and thunderstorms will be possible
today, with the highest coverage expected over the eastern half of
the Peninsula. Some of these storms could be strong, capable of
gusty winds, small hail, frequent lightning, and locally heavy
rainfall.
Heat Index: Heat indices will approach 105 over SFL today, and could
reach 105-110 degrees briefly over portions of the east coast this
afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered showers and thunderstorms will be possible through the
remainder of the workweek. Any storm will be capable of gusty winds,
frequent lightning, and heavy downpours.
Peak Heat Indices of 100 to 105 are possible through mid week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, May 28, 12:35 PM EST, 5 hours 1 minute before
Special Weather Statement
National Weather Service Miami FL
135 PM EDT Tue May 28 2024
FLZ072-074-172-281800-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-
135 PM EDT Tue May 28 2024
...A strong thunderstorm will impact portions of southern Broward
County through 200 PM EDT...
At 135 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over West
Park, or over Hollywood. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Hallandale, Dania Beach, Cooper City, West Park, Royal
Palm Ranches, Ravenswood Estates, Sunshine Acres, Estates Of Fort
Lauderdale, Fort Lauderdale - Hollywood International Airport,
Chambers Estates, Miramar Parkway And University Drive, Port
Everglades, Broadview Park, and Nova Southeastern University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2602 8012 2603 8012 2602 8013 2601 8012
2598 8012 2597 8029 2608 8031 2612 8014
2610 8011 2609 8011 2610 8012 2609 8012
2608 8011
TIME...MOT...LOC 1735Z 258DEG 4KT 2601 8021
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAGSpecial weather statement, May 28, 2:38 PM EST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Miami FL
338 PM EDT Tue May 28 2024
FLZ070-071-073-074-282030-
Inland Broward County FL-Inland Collier County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
338 PM EDT Tue May 28 2024
...A strong thunderstorm will impact portions of eastern Collier,
northern Miami-Dade and southern Broward Counties through 430 PM
EDT...
At 338 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 11 miles
northeast of Dade-Collier Training Airport, or 24 miles west of
Miramar, moving southeast at 15 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
This storm will remain over mainly rural areas of eastern Collier,
northern Miami-Dade and southern Broward Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2594 8091 2603 8084 2613 8064 2592 8042
2567 8072
TIME...MOT...LOC 1938Z 303DEG 12KT 2593 8072
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, May 28, 3:18 PM EST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Miami FL
418 PM EDT Tue May 28 2024
FLZ071-072-282100-
Inland Broward County FL-Metro Broward County FL-
418 PM EDT Tue May 28 2024
...A strong thunderstorm will impact portions of western Broward
County through 500 PM EDT...
At 417 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over East
Toll Gate On Alligator Alley, or 11 miles west of Sunrise, moving
east at 10 mph.
HAZARD...Funnel clouds and wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Pembroke Pines, Hollywood, Miramar, Coral Springs, Davie, Plantation,
Sunrise, Tamarac, Margate, Miami Gardens, Lauderhill, Weston, North
Lauderdale, Cooper City, Parkland, Royal Palm Ranches, Sunshine
Acres, Miramar Parkway And University Drive, Pine Island Ridge, and
Sawgrass Mills Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2597 8030 2596 8030 2596 8045 2598 8061
2630 8058 2631 8022 2597 8022
TIME...MOT...LOC 2017Z 272DEG 11KT 2612 8048
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RAGSpecial weather statement, May 28, 3:36 PM EST, 2 hours before
Special Weather Statement
National Weather Service Miami FL
436 PM EDT Tue May 28 2024
FLZ066-067-282115-
Hendry FL-Inland Palm Beach County FL-
436 PM EDT Tue May 28 2024
...A strong thunderstorm will impact portions of northeastern Hendry
and west central Palm Beach Counties through 515 PM EDT...
At 436 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Lake
Harbor, moving east at 20 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Belle Glade, Clewiston, South Bay, Lake Harbor, Okeelanta, Belle
Glade Camp, and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2648 8047 2655 8103 2677 8095 2673 8085
2670 8082 2670 8078 2669 8075 2669 8074
2670 8072 2674 8073 2674 8074 2676 8075
2676 8072 2674 8071 2676 8069 2675 8045
TIME...MOT...LOC 2036Z 275DEG 18KT 2665 8082
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAGSpecial weather statement, May 28, 4:18 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Miami FL
518 PM EDT Tue May 28 2024
FLZ067-282200-
Inland Palm Beach County FL-
518 PM EDT Tue May 28 2024
...A strong thunderstorm will impact portions of western Palm Beach
County through 600 PM EDT...
At 517 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout near
Okeelanta, or 8 miles southeast of Belle Glade, moving east at 20
mph.
HAZARD...Landspouts, winds in excess of 40 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Wellington, Belle Glade, Royal Palm Beach, Okeelanta, Holey Land
Wildlife Refuge, Loxahatchee NWR, Belle Glade Camp, and Loxahatchee
Groves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2643 8079 2676 8065 2668 8022 2635 8033
TIME...MOT...LOC 2117Z 278DEG 15KT 2657 8061
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RAGSpecial weather statement, May 28, 5:07 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Miami FL
607 PM EDT Tue May 28 2024
FLZ067-068-168-282245-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
607 PM EDT Tue May 28 2024
...A strong thunderstorm will impact portions of eastern Palm Beach
County through 645 PM EDT...
At 606 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 10 miles
east of Indiantown, moving south at 25 mph.
HAZARD...Funnel clouds, wind gusts up to 50 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
West Palm Beach, Boca Raton, Boynton Beach, Delray Beach, Wellington,
Jupiter, Palm Beach Gardens, Lake Worth, Riviera Beach, Palm Beach,
Tequesta, Highland Beach, Juno Beach, Ocean Ridge, Greenacres, Royal
Palm Beach, Palm Springs, North Palm Beach, Lantana, and Lake Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2660 8005 2659 8005 2662 8004 2638 8007
2639 8007 2640 8048 2696 8044 2697 8009
2680 8004 2683 8004 2680 8003 2678 8005
2670 8005 2677 8004 2672 8003
TIME...MOT...LOC 2206Z 340DEG 20KT 2699 8032
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CWC